• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Diabetes and medícation

daffy

daffy

Well-known member
Moderator
Founding Member
Joined
Dec 16, 2007
Messages
6,993
Location
hiding behind the sofa
Just wondering how many people on medication have gone on to develope diabetes. I have been on a multitude of different meds for the last fifteen years. Carbomazipine olanzipine mitazapine rispiridone and too any others to name them all. I'm currently on zaluron/quetiapine mirtazapine duloxitine. I've been on this last lot for the last eight years and they have worked. Apart from making put weight on. . I was dx with diabetes six years ago with no history in the family . Only recently have I found out that zaluron can cause liver problems, pancreatic problems and diabetes along with a load of other side effects which I now have. Against my doctors orders I have stated reducing the zaluron and have gone from 600mg to 300 mg and so far apart from the sweats and a few panic attacks I seem ok. My diabetic nurse has had great problem trying to reduce my blood sugars and was at a loss as I rally try to control my diet.


But since rducing the zaluron my weight has dropped one and a half stone in a short time. I take my zaluron at night and in the morning my sugars are high but by the end of the day when the zaluron would be out of my body my surgery are almost normal.



I told the mh nurse who promptly told my p/doc who then said I had to remain on the meds at 400mg. Seeing as I'm having no problems I'm still reducing it. But will stay on a maintainace dose of 100 for 6 months.

I am suffering a fatty liver and pancreas which can be caused by the meds. I'm hoping stopping this med will reverse my diabetes and it's showing good signs in a very short time. I'd rather have mh problems then risk getting cirrhosis of the liver or maybe losing a limb or my sight.

Have many others on here suffered with diabetes that could be related to meds?
 
Last edited:
N

natalie

Well-known member
Joined
Aug 1, 2014
Messages
11,959
Hi Daffy, nice to meet you.

Having just caught this post, I'm sorry to have read and learned how you have been suffering.


Very fortunate for me, I have condiitons of boils problems, and always proven from blood tests - I am on aripipazol by the way, well the original version, Abilify, and have never proven, diabetic. I had a blood test done, earlier this year.

Fortunate further, I haven't certainly not become diabetic, due to the med I am taking. I always frequently workout to my fitness dvds, which could be of help as a preventative, and I have a balanced lunch and evening meal intake. Sometimes, I might just overeat - comfort food, wise, this has happened only very rare on occasion that should that happen.


There are sugars in my med, and I think, though I wouldn't like to swear to it, is probably what causing my boils and infections to flare up.


Take care.
 
Mayflower7

Mayflower7

Well-known member
Moderator
Joined
Jan 4, 2013
Messages
10,265
Location
England
Hi,
I'm diabetic started within months of starting aripipazole.
I do have a very strong family history of diabetes type two.
Thank you for starting this thread.
 
Parayana

Parayana

Well-known member
Joined
Jan 22, 2012
Messages
3,042
My GF has developed diabetes from weight gain caused by years of Quetiapine.
 
Top